Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 407, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2008, 3:21 PM EDT for Butts County, Jasper County, Monroe County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 6, 2008, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, Jasper County, GA, Monroe County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 061920 SVRFFC GAC035-159-207-062000- /O.NEW.KFFC.SV.W.0407.080706T1921Z-080706T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT SUN JUL 6 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BUTTS COUNTY IN CENTRAL GEORGIA SOUTHERN JASPER COUNTY IN CENTRAL GEORGIA NORTH CENTRAL MONROE COUNTY IN CENTRAL GEORGIA * UNTIL 400 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR FLOVILLA...MOVING EAST AT 11 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTICELLO. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3340 8360 3318 8355 3310 8394 3325 8398 TIME...MOT...LOC 1921Z 262DEG 10KT 3320 8385 $$
1 follow-up statement
000 WWUS52 KFFC 061957 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT SUN JUL 6 2008 GAC035-159-207-062004- /O.EXP.KFFC.SV.W.0407.000000T0000Z-080706T2000Z/ MONROE GA-BUTTS GA-JASPER GA- 354 PM EDT SUN JUL 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER...SOUTHEASTERN BUTTS AND NORTH CENTRAL MONROE COUNTIES WILL BE ALLOWED TO EXPIRE AT 400 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BLOUNT TO MONTICELLO. THESE STORMS HAVE WEAKENED BELOW SEVERE LIMITS... THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM EDT. HOWEVER...THESE STORMS ARE STILL CAPABLE OF PRODUCING SMALL HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS UP TO 45 MPH. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3340 8360 3318 8355 3310 8394 3325 8398 TIME...MOT...LOC 1954Z 262DEG 10KT 3324 8373 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:05 AM EDT, 10 hours 16 minutes earlier.
Area forecast discussion, Jul 6, 5:05 AM EDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 AM EDT SUN JUL 6 2008 .SHORT TERM /TODAY THROUGH TUESDAY/... LONG WAVE TROUGH OVER THE EASTERN U.S. WEAKENS ENOUGH BY THE END OF THE SHORT TERM PERIODS FOR AN UPPER RIDGE OVER THE ATLANTIC TO SHIFT WESTWARD. SOME DISCREPANCIES NOTED AFTER 36 HOURS AS GFS LIFTS WAVE NORTHWARD OVER THE CAROLINAS...KEEPING THE RIDGE FURTHER SOUTH AND EAST OF FORECAST AREA. NAM CONTINUES TO FAVOR HOLDING THE TROUGH OVER THE SOUTHEAST AND IS NOW DEVELOPING AN INVERTED TROUGH OVER FLORIDA.SOUTH GEORGIA MONDAY NIGHT. ECMWF/SREF MORE IN LINE WITH GFS SOLUTION IN LATER PERIODS AND WILL CONTINUE TO TREND THAT WAY AS WELL. IN THE VERY SHORT TERM...NAM APPEARS TO HAVE THE BEST HANDLE ON THE IMPULSE MOVING ACROSS NORTH GEORGIA WHICH HAS KEPT ISOLATED TO SCATTERED CONVECTION JUST NORTH/EAST OF OUR AREA OVERNIGHT. GFS EXHIBITING SOME CONVECTIVE FEEDBACK THIS AFTERNOON AS WELL AS THE SHORT WAVE ROTATES ACROSS NORTH GEORGIA. IN ANY CASE...SCATTERED CONVECTION WILL CONTINUE OVER NORTH GEORGIA THIS MORNING WITH MORE WIDESPREAD CONVECTION DEVELOPING DUE TO AFTERNOON HEATING. INSTABILITY AGAIN SUPPORTS ISOLATED PULSE SEVERE STORMS AREAWIDE DURING THE AFTERNOON AND EARLY EVENING HOURS WITH CAPES NEAR 2000 BY THIS AFTERNOON. MODELS IN AGREEMENT THAT CONVECTION SHOULD DIE OFF WITH THE LOSS OF HEATING AS THE TROUGH AND IMPULSES MOVE FURTHER EAST. DEEP MOISTURE REMAINS OVER SOUTHERN PORTIONS OF FORECAST AREA AS THE TROUGH OVER THE CAROLINAS KEEPS THE UPPER RIDGE JUST OFFSHORE THROUGH TUESDAY. PRECIPITABLE WATERS NEAR 1.5 INCHES ACROSS THE FORECAST AREA WILL AID IN THE DEVELOPMENT OF MAINLY DIURNALLY DRIVEN CONVECTION MONDAY AND TUESDAY. ONCE AGAIN GUIDANCE TEMPERATURES ARE IN GOOD AGREEMENT. MET HAS JUST BARELY BEATEN MAV THE PAST FEW DAYS AND WILL SHADE TEMPERATURES CLOSER TO MET BASED UPON LOCAL BIASES. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... OVERALL WET PATTERN REMAINS ACROSS THE FORECAST AREA THROUGH THE EXTENDED PERIODS. ANOTHER SHORT WAVE MOVES ACROSS THE EASTERN U.S. BY MIDWEEK...BUT EXTENDED MODELS KEEP MUCH OF THE DYNAMICS FURTHER NORTH AS AN UPPER RIDGE BUILDS WESTWARD ACROSS THE FLORIDA PENINSULA. GOOD GULF MOISTURE ACROSS THE AREA WILL ALLOW DIURNAL CONVECTION TO CONTINUE TO FIRE EACH AFTERNOON/EVENING THROUGH THE END OF THE WEEK. GUIDANCE TEMPERATURES ADVERTISING NEAR NORMAL AND SEE NO REASON TO DEVIATE. && .AVIATION... FEW SHOWERS/ISOLATED TSTORMS AFFECTING PORTIONS OF THE COUNTY WARNING AREA EARLY THIS MORNING...MAINLY NORTH AND EAST. CURRENT THINKING IS THAT WE MAY HAVE TO CARRY VCSH AT A FEW LOCATIONS FOR A COUPLE OF HOURS THIS MORNING...BUT THAT WILL BE BASED PRIMARILY ON LATEST RADAR BEFORE TAF RELEASE. LOOK FOR SHOWERS AND SCT TSTORMS TO BECOME MORE WIDESPREAD THIS AFTERNOON (MAINLY AFTER 17Z)...AS HEATING COMES INTO PLAY. OTHERWISE LOOK FOR VFR TO LOW VFR CONDITIONS TO BE THE RULE THROUGH THE DAY WITH MAINLY MID/HIGH DOMINATING THIS MORNING WITH SCT TO BKN CLOUDS IN THE 4 TO 6 THSD FT RANGE LATE MORNING INTO THE AFTERNOON. HAVE SEEN HINTS OF PATCHY IFR CLOUDS (6 TO 8 HUNDRED FEET) DEVELOPING ACROSS PORTIONS OF CENTRAL GEORGIA...AND MAY HAVE TO CARRY IN MACON TAF FOR A FEW HOURS. SO FAR VSBYS HOLDING 6+...BUT HAVE NOT RULED OUT PATCHY FOG WITH MVFR VSBYS DEVELOPING BETWEEN NOW AND MID MORNING. SOUTHWEST WINDS 6 TO 10 KTS LOOK GOOD FOR MUCH OF THE PERIOD...EXCEPT STRONGER/GUSTY IN AND AROUND TSTORMS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 67 89 69 91 / 30 20 20 10 20 ATLANTA 88 69 89 71 90 / 30 20 20 10 20 BLAIRSVILLE 84 62 88 63 88 / 30 20 20 10 20 CARTERSVILLE 91 64 91 67 90 / 40 20 20 10 20 COLUMBUS 89 72 91 72 93 / 40 20 30 10 30 GAINESVILLE 89 68 88 69 90 / 30 20 20 10 20 MACON 90 71 92 70 95 / 40 20 30 10 30 ROME 92 67 93 69 93 / 30 20 20 10 20 PEACHTREE CITY 89 65 90 67 90 / 30 20 20 10 20 VIDALIA 91 71 88 70 92 / 50 20 40 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jul 6, 5:23 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 AM EDT SUN JUL 6 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 523 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT MEANDERING NEAR THE TENNESSEE-GEORGIA BORDER... AND A PASSING UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM DEVELOPMENT ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORM THAT DEVELOPS. ISOLATED SEVERE STORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE AND A STATIONARY FRONT NEAR THE TENNESSEE-GEORGIA BORDER WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. INSTABILITY WILL BE MODERATE WITH CAPE VALUES FROM 1000 TO 2000...AND LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE. A FEW OF THE THUNDERSTORMS COULD BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 6, 1:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 156 PM EDT SUN JUL 6 2008 GAZ046-061830- 156 PM EDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING IN ROCKDALE COUNTY UNTIL 230 PM EDT... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH ROCKDALE COUNTY FROM NEAR LAKEVIEW ESTATES TO NORTHEAST OF MILSTEAD...AND MOVING NORTHEAST AT 5 TO 10 MPH. WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE LIKELY AS THESE STORMS MOVE ACROSS ROCKDALE COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILSTEAD...LAKEVIEW ESTATES AND CONYERS.
Special weather statement, Jul 6, 2:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 PM EDT SUN JUL 6 2008 GAZ033-034-044>048-055-057-061900- 212 PM EDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HENRY...CLAYTON... NEWTON...ROCKDALE...WALTON...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 300 PM EDT... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM CENTRAL FULTON...ACROSS CLAYTON...NORTH HENRY...SOUTH DEKALB...NORTH ROCKDALE AND INTO CENTRAL WALTON COUNTIES. THESE STORMS WERE DRIFTING SLOWLY TO THE EAST AND PRODUCING VERY HEAVY RAIN. RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES CAN BE EXPECTED THROUGH 300 PM EDT. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PORTIONS OF HENRY...CLAYTON...NEWTON... ROCKDALE... WALTON... DEKALB...GWINNETT AND FULTON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.
Special weather statement, Jul 6, 2:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 235 PM EDT SUN JUL 6 2008 GAZ057-061900- 235 PM EDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...EXCESSIVE LIGHTNING...TORRENTIAL RAINFALL AND 40 MPH WINDS IN HENRY COUNTY UNTIL 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WHITEHOUSE TO 8 MILES SOUTHWEST OF FLIPPEN...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HENRY COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITEHOUSE...FLIPPEN...OLA...MCDONOUGH AND BLACKSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 6, 2:52 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 4 ESE POWDER SPRINGS 33.84N 84.62W
07/06/2008 COBB GA COUNTY OFFICIAL
SIX TREES DOWN BETWEEN POWDER SPRINGS AND MABLETON.
0140 PM LIGHTNING POWDER SPRINGS 33.87N 84.68W
07/06/2008 COBB GA COUNTY OFFICIAL
LIGHTNING INDUCED HOUSE FIRE.
&&
SBKSpecial weather statement, Jul 6, 2:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT SUN JUL 6 2008 GAZ050-061930- 256 PM EDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS...FREQUENT LIGHTNING AND HEAVY RAIN IN GREENE COUNTY UNTIL 330 PM EDT... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER GREENSBORO...AND MOVING EAST NORTHEAST AT 10 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS MAINLY CENTRAL GREENE COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VEAZEY...GREENSBORO...PENFIELD...SILOAM...UNION POINT AND WOODVILLE. RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES CAN BE EXPECTED ACROSS GREENE COUNTY...INCLUDING THE CITIES OF VEAZEY...GREENSBORO...PENFIELD... SILOAM...UNION POINT AND WOODVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Jul 6, 3:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT SUN JUL 6 2008 GAZ047>050-057-061930- 303 PM EDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTING IN HENRY...NEWTON...GREENE...MORGAN AND WALTON COUNTIES UNTIL 330 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR HAMPTON IN HENRY COUNTY TO NEAR GREENSBORO IN GREENE COUNTY. THESE STORMS WERE MOVING TO THE EAST AT 5 TO 10 MPH. RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT TIME CAN BE EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND LOW SPOTS ON STREETS AND UNDERPASSES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY...SO DONT TRY TO DRIVE THROUGH WATER COVERED ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 25 min |
| Jul 6, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.